Stomach aches with ZMA/5-HTP...

  1. Advanced Member
    nparisi's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    Dec 2007
    Age
    28
    Posts
    670
    Rep Power
    419
    Level
    20
    Lv. Percent
    60.68%

    Stomach aches with ZMA/5-HTP...


    I've been having some pretty bad stomach aches upon waking the past four or five days. I have been taking 5-HTP before bed, and I recently picked up some ZMA. Has anyone else experienced this before? From either supps, or both?? Not sure if that's the real culprit, but I can't think of anything else...Thanks

  2. Advanced Member
    allstar's Avatar
    Stats
    5'8"  245 lbs.
    Join Date
    Jun 2008
    Age
    23
    Posts
    761
    Rep Power
    458
    Level
    21
    Lv. Percent
    52.72%

    Common side effects with high dosage of 5 HTP include nausea, stomach upset, loose stools or constipation, and headache. So how much were you taking in?
  3. Advanced Member
    nparisi's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    Dec 2007
    Age
    28
    Posts
    670
    Rep Power
    419
    Level
    20
    Lv. Percent
    60.68%

    I started at 100mg a night, I'm now taking 300. That's probably it, but I don't feel like 100 or 200 mg was doing jack for me. Maybe I'll try spacing it out throughout the day but it makes me kinda tired...
    •   
       

  4. Advanced Member
    allstar's Avatar
    Stats
    5'8"  245 lbs.
    Join Date
    Jun 2008
    Age
    23
    Posts
    761
    Rep Power
    458
    Level
    21
    Lv. Percent
    52.72%

    Yeah, thats what im guessing is the problem, I have heard 100mg is the maximum dosage for 5 HTP,anything over that you will experience dis comforts.
  5. Advanced Member
    nparisi's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    Dec 2007
    Age
    28
    Posts
    670
    Rep Power
    419
    Level
    20
    Lv. Percent
    60.68%

    Oh ok...I was reading other peoples' experiences with it and some had to dose up to 400mg to feel the positive mood changes/serotonin increase. But yeah it seems about right because I pretty recently upped it to 300. Thanks man
  6. New Member
    wontdie's Avatar
    Join Date
    Jun 2007
    Posts
    277
    Rep Power
    228
    Level
    14
    Lv. Percent
    11.31%

    the magnesium in ZMA can make you gassy and give you watery stools.
  7. Advanced Member
    ohiostate2827's Avatar
    Join Date
    May 2007
    Posts
    785
    Rep Power
    2825
    Level
    22
    Lv. Percent
    71.51%

    i take 200mg of 5-htp right before bed and i have no sides..i get mine from Now Foods..if i get the walmart brand then i start to have headaches and nausea.. just space it out if you cant handle the dose all at once
  8. Board Sponsor
    rms80's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    Jan 2007
    Posts
    4,224
    Rep Power
    204222
    Level
    46
    Lv. Percent
    89.63%
    Achievements Activity ProPosting Pro

    Quote Originally Posted by nparisi View Post
    I've been having some pretty bad stomach aches upon waking the past four or five days. I have been taking 5-HTP before bed, and I recently picked up some ZMA. Has anyone else experienced this before? From either supps, or both?? Not sure if that's the real culprit, but I can't think of anything else...Thanks
    take the ZMA with food- zinc on an empty stomach will make you sick as ****
    Dirk Tanis, BA, MSci
    Chief Operating Officer, Applied Nutriceuticals
  9. Board Sponsor
    rms80's Avatar
    Stats
    6'2"  215 lbs.
    Join Date
    Jan 2007
    Posts
    4,224
    Rep Power
    204222
    Level
    46
    Lv. Percent
    89.63%
    Achievements Activity ProPosting Pro

    Quote Originally Posted by nparisi View Post
    Oh ok...I was reading other peoples' experiences with it and some had to dose up to 400mg to feel the positive mood changes/serotonin increase. But yeah it seems about right because I pretty recently upped it to 300. Thanks man
    ps take 5 htp 100-200 mg every 3rd day- it actually works best this way- taking it every will even out the positive mood changes and make you a little spacey
    Dirk Tanis, BA, MSci
    Chief Operating Officer, Applied Nutriceuticals
  

  
 

Similar Forum Threads

  1. aches and pains
    By GEEEE in forum Supplements
    Replies: 2
    Last Post: 01-14-2010, 06:01 PM
  2. bad stomach aches with avpt* no explode
    By jay21 in forum Supplement Logs
    Replies: 1
    Last Post: 04-12-2009, 01:38 PM
  3. PWO Aches...
    By JudoJosh in forum Supplements
    Replies: 12
    Last Post: 12-11-2008, 10:01 PM
  4. Post Creatine stomach aches
    By Wardo13 in forum Supplements
    Replies: 0
    Last Post: 04-26-2006, 05:35 PM
  5. stomach aches on m1t?
    By mulletman in forum Anabolics
    Replies: 13
    Last Post: 01-07-2005, 05:06 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Log in
Log in